Hi, my mum was diagnosed last October with Parkinson’s, since this diagnosis we haven’t really had much information, she has just been put on medication. I’m starting to really worry about her as she has become very depressed recently and this has resulted in myself becoming depressed. I don’t know how I can help her and we are both really starting to suffer
I have also noticed this there don’t seem to be much help from the people that diagnose you, they tell you you have PD then after a long wait see the PD nurse for about 20 mins then that’s it seem like we just have to get on with it , I have had 1 consultation with the neurologist and 1 face to face with the nurse all i can say is keep calling the nurse my wife was concerned that we had heard noting so she kept ringing the nurse until she got to talk to her , then the nurse did call me had another 10 mins on phone but all she wanted to do was increase my medication, seem you do have to chase them if you concerned about your mum and your own health make some noise all the best of luck take care of yourself your mum will need you Peter
Can I suggest your local PUK support group? They will have people who know your local system and how to get the most out of it. They should also be in contact with your PD practitioners and have more information for you. You don’t have to be the PwP. You could also use the PUK helpline https://www.parkinsons.org.uk/information-and-support/helpline-and-parkinsons-advisers who are brilliant. HTH
I’m a bit confused.
You say your mom was diagnosed about 8 months ago then immediately put on medication.
The fact that they immediately put her on medication doesn’t really make sense, unless they were basically, saying “here take these pills and go away and stop annoying us”
I do know that various medications affect people in different ways and depression is certainly one of those.
Have you spoken to the pharmacist?
They actually know a lot more than the doctors about how differing medications react with each other and what symptoms they could cause.
Hi Helen3, I thoroughly agree with CliveV. Pharmacists are brilliant at that and much more. If your mum is/might be reacting badly to the meds, you can certainly ask (your GP?) to try something different. N